MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxr00 16.0 diopter intraocular lens (iol) was implanted in the patient's operative eye on (b)(6) 2017.It was later explanted on (b)(6) 2017 due to a refractive error.The lens was replaced with the same model, but different diopter of 14.5.There was no incision enlargement or sutures used.Reportedly, there was no patient injury.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 02/16/2018.Device returned to manufacturer? yes.Device evaluation: the product was received in a lens case.The lens was inspected by a qualified inspector using a 12x magnification.During inspection lens was received cut with missing parts of haptic and scratches on the edge.This is probably to make explant possible.The reported complaint cannot be confirmed.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7258512
Report Number9614546-2018-00130
Device Sequence Number997704
Product Code POE
UDI-Device Identifier05050474579019
UDI-Public(01)05050474579019(17)220119
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/19/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2018
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer04/06/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;